Alert archive / Maryland / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 136, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 15, 2014, 4:15 PM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 4:15 PM EDT (20:15 UTC)
- Expired
- Jul 15, 2014, 5:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Caroline County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 1:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
999
WUUS51 KPHI 152015
SVRPHI
MDC011-035-041-152115-
/O.NEW.KPHI.SV.W.0136.140715T2015Z-140715T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND...
QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
NORTHERN TALBOT COUNTY IN EASTERN MARYLAND...
* UNTIL 515 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR ROMANCOKE...MOVING
NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. MICHAELS AROUND 420 PM EDT...
CHESTER AROUND 425 PM EDT...
COPPERVILLE AND STEVENSVILLE AROUND 430 PM EDT...
GRASONVILLE AND EASTON AROUND 435 PM EDT...
WYE MILLS AND SKIPTON AROUND 445 PM EDT...
CORDOVA AROUND 450 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3901 7633 3903 7630 3898 7620 3908 7618
3924 7590 3908 7574 3895 7573 3878 7603
3869 7635 3877 7639 3876 7636 3887 7625
3881 7621 3882 7620 3894 7624 3890 7624
3893 7628 3889 7627 3891 7632 3884 7639
TIME...MOT...LOC 2015Z 238DEG 23KT 3885 7632
$$
FORECASTER: HEAVENER1 follow-up statement
695
WWUS51 KPHI 152048
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT TUE JUL 15 2014
MDC011-035-041-152115-
/O.CON.KPHI.SV.W.0136.000000T0000Z-140715T2115Z/
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
448 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN TALBOT...EASTERN QUEEN ANNE'S AND NORTHERN CAROLINE
COUNTIES...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WYE MILLS...OR 7 MILES SOUTH OF CENTERVILLE...MOVING
NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTREVILLE AND CENTERVILLE BY 455 PM EDT...
STARR BY 500 PM EDT...
HOPE...CARVILLE AND JUMPTOWN BY 505 PM EDT...
OAKLAND BY 510 PM EDT...
OAKLAND BY 515 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3907 7618 3924 7590 3908 7574 3895 7573
3880 7600 3904 7619
TIME...MOT...LOC 2048Z 238DEG 23KT 3896 7609
$$
HEAVENERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:34 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 15, 3:34 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUL 15 2014
.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA WILL CROSS NEW JERSEY AND
DELAWARE TONIGHT AS LOW PRESSURE FORMS OVER NEW JERSEY. THE FRONT
AND LOW PRESSURE MAY LINGER ALONG THE MID ATLANTIC COAST WEDNESDAY
BEFORE SHIFTING OUT TO SEA WEDNESDAY EVENING. HIGH PRESSURE OVER THE
PLAINS WILL SPREAD EAST AND COVER THE MID ATLANTIC STATES THURSDAY
THROUGH SATURDAY. A WARM FRONT WILL MOVE VERY SLOWLY NORTHWARD INTO
THE MID ATLANTIC STATES NEXT SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SITUATION LIKE YESTERDAY WITH FLASH FLOOD WATCHES AND SVR TSTM
WATCHES ACROSS THE CWA FOR THE REST OF THE AFTERNOON AND THE
EVENING. TSTMS HAVE DEVELOPED ACROSS ERN MD/DEL/NJ WITH A FEW ACROSS
ERN PA. YOU CAN EXPECT DAMAGING WINDS/SOME HAIL AND DOWNPOURS WITH
THE ACTIVITY THROUGH THE EVENING. THE STEADY RAINS WILL BREAK OFF
FOR AWHILE THIS EVENING...BUT THE MODELS SHOW THE FRONT STALLING
ACROSS ERN NJ /ERN DEL AND MORE RAIN MOVING UP ALONG IT LATER
TONIGHT. I HAVE UPPER THE POPS FROM EARLIER ACROSS THESE AREAS. MOST
OF THE THUNDER WILL BE DONE BEFORE MIDNIGHT...SO JUST SHOWER WORDING
AFTER THAT. ONE MORE WARM HUMID NIGHT WITH LOWS MID 60S TO LOW 70S
MOST AREAS. LOWS IN THE UPPER 50S/LOW 60S FAR WEST...AS DRIER AIR
BEGINS TO ARRIVE BY MORNING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FRONT AND WEAK LOW MOVE AWAY DURING THE MORNING AS HIGH PRESSURE
BEGINS TO MOVE TOWARD THE AREA. DRIER AND COOLER AIR WILL OVERSPREAD
THE REGION DURING THE DAY. SCT SHOWERS STILL POSSIBLE ACROSS THE
ERN AREAS DURING THE MORNING. HIGH TEMPS WILL BE COOLER THAN RECENT
DAYS WITH LOW/MID 80S MOST AREAS. MUCH DRIER AIR WILL FEEL MUCH MORE
COMFORTABLE FOR A CHANGE. WINDS WEST TO NORTHWEST AT 5 TO 10 MPH.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
500 MB: MEAN TROUGH IN EASTERN NORTH AMERICA THROUGH THE PERIOD.
TEMPERATURES: CALENDAR DAY AVERAGES FOR THE FIRST HALF OF THE MONTH
ARE STILL VERY CLOSE TO WHERE THEY WERE A WEEK AGO...1 TO 2 DEGREES
ABOVE NORMAL EXCEPT LESS THAN A DEGREE ABOVE NORMAL AT KACY.
TEMPERATURES THURSDAY WILL AVERAGE CLOSE TO 4 DEGREES BELOW NORMAL...2
TO POSSIBLY 4F BELOW NORMAL FRIDAY... NEAR NORMAL THIS WEEKEND AND
MAY BEGIN AN ABOVE NORMAL TREND NEXT MONDAY OR TUESDAY.
FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/15 NAM/GFS
MOS FOR THE PERIOD WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... THE
12Z/15 GFS MOS FRIDAY AND FRIDAY NIGHT AND THEN THEREAFTER
(SATURDAY ONWARD) THE 1522Z/15 WPC GRIDDED GUIDANCE USED ALMOST VERBATIM.
THIS WAS CHECKED AGAINST THE 12Z/15 ECMWF TO SEE IF WE'RE IN THE
BALLPARK WITH ECMWF CYCLICALLY PERSISTENT 18Z 2METER TEMPERATURES.
OUR FORECAST MAX TEMPS ON FRIDAY MAY BE TOO HIGH.
THE PRECIPITATION PROBABILITY GUIDANCE WAS CHECKED AGAINST THE
09Z/15 SREF POPS FOR .01 IN 3 HRS THROUGH 0Z SATURDAY AND THEREAFTER
THE 12Z/15 GEFS 6HR POPS FOR 0.05 .
THE DAILIES...
WEDNESDAY NIGHT THROUGH FRIDAY...FAIR. A WELL DESERVED RESPITE FROM
THE STORMS OF THE LAST COUPLE OF DAYS AS MUCH DRIER AIR (LOW
HUMIDITY AKA EARLY AFTERNOON DEWPOINTS 15 TO 20 DEGREES LOWER THAN
THOSE OF TODAY) PREVAILS. THERE COULD BE PATCHY EARLY MORNING FOG
IN THE VALLEYS THURSDAY AND FRIDAY MORNING WITH LIGHT WIND AND
DECENT RADIATIONAL COOLING UNDER CLEAR SKIES. WITH THE TROUGH
ALOFT STILL IN THE AREA...ITS NOT IMPOSSIBLE TO SEE AN ISOLATED
AFTERNOON SHOWER IN E PA AND NW NJ HILLS BUT ITS HIGHLY UNLIKELY
AS OF THIS ASSESSMENT.
THIS WEEKEND...WE HAVE A CHANCE OF SHOWERS IN THE FCST BUT ITS LOW
CHANCE ASSOCIATED WITH THE LAGGING TROUGH ALOFT AND ATTEMPTED WEAK
WARM AIR ADVECTION. WE CANT RULE OUT A PERIOD OF SHOWERS IN THIS
PERIOD BUT OUR FORECAST MAY BE TOO PESSIMISTIC AND IT COULD END UP
A DECENT WEEKEND.
NEXT MONDAY AND TUESDAY...TROUGH ALOFT AND A WARM FRONT IN THE
AREA COULD RESULT IN ANOTHER WET HUMID PATTERN NEXT WEEK BUT ITS
FAR TOO EARLY TO BE CONFIDENT OF THE SCENARIO.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
SVR WATCH IN EFFECT THRU 01Z AT THE TERMINALS. SCT TSTMS WITH
IFR/MVFR CONDITIONS EXPECTED FOR THE NEXT 4-6 HOURS WITH LIFR
CONDITIONS IF A DIRECT HIT WITH SVR TSTM. OTHER THAN THAT...MOSTLY
MVFR/VFR CONDITIONS WITH SW/W WINDS AT AROUND 10 KTS TONIGHT. PATCHY
FOG POSSIBLE LATE. TUE...VFR EXPECTED WITH DECREASING CLOUDS AND
W/NW WINDS AROUND 10 KTS.
OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY...PREDOMINATELY VFR. GENERALLY
LIGHT WINDS THROUGHOUT.
FRIDAY NIGHT AND SATURDAY...GENERALLY VFR. A CHANCE FOR A SHOWER
OR ISOLATED TSTM BUT NOT EXUDING HIGH CONFIDENCE. LIGHT WIND.
SUNDAY...POTENTIALLY A LITTLE MORE UNSTABLE BUT STILL VFR WITH
SMALL CHANCE OF A SHOWER OR TSTM.
&&
.MARINE...
WE WILL CONTINUE WITH THE SCA FLAG INTO TONIGHT WITH GUSTY WINDS TO
25 KTS AND SEAS 4 TO 5 FT AT TIMES. OCNL TSTMS WITH GUSTY WINDS AND
POSSIBLE SMW FLAGS THROUGH THE EVENING. ACROSS DEL BAY...TSTMS ARE
EXPECTED ALSO...BUT OVERALL GUSTS AND SEAS WILL REMAIN BELOW SCA
CRITERIA. TUE...DIMINISHING WINDS AND SEAS WITH ONLY SCT MORNING
SHOWERS ON THE WATERS.
OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
SEAS SHOULD BE GRADUALLY SUBSIDING THROUGH THE PERIOD WITH HIGH PRESSURE
NEARLY OVERHEAD. OFFSHORE FLOW AT THE START OF THIS PERIOD SHOULD BECOME
PREDOMINANTLY LIGHT ONSHORE FLOW FRIDAY INTO THE WEEKEND.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-
012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.
&&
SYNOPSIS...DRAG 334
NEAR TERM...O'HARA 334
SHORT TERM...O'HARA 334
LONG TERM...DRAG 334
AVIATION...DRAG/O'HARA 334
MARINE...DRAG/O'HARA 334
RIP CURRENTS...334Hazardous weather outlook, Jul 15, 3:39 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 PM EDT TUE JUL 15 2014 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-161945- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 339 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ014-024>026-161945- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 339 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-161945- DELAWARE BEACHES- 339 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-161945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 339 PM EDT TUE JUL 15 2014 ...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 15, 1:52 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 152 PM EDT TUE JUL 15 2014 NJZ016>019-021-022-027-151900- ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ- NORTHWESTERN BURLINGTON NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ- 152 PM EDT TUE JUL 15 2014 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SALEM...NORTH CENTRAL CUMBERLAND...NORTHWESTERN ATLANTIC...SOUTHEASTERN GLOUCESTER... SOUTHERN BURLINGTON AND SOUTHERN CAMDEN COUNTIES... AT 150 PM EDT...A STRONG THUNDERSTORM WAS NEAR OLIVET...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR ELMER AROUND 200 PM...FRANKLINVILLE AROUND 210 PM...MONROE TOWNSHIP AROUND 220 PM...CHESILHURST AROUND 230 PM... SHAMONG AROUND 250 PM AND LEISURETOWNE AROUND 300 PM. LAT...LON 3995 7471 3968 7449 3944 7526 3960 7537 FORECASTER: HEAVENER
Special weather statement, Jul 15, 2:17 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT TUE JUL 15 2014
NJZ012-013-015-019-PAZ106-151900-
LOWER BUCKS PA-MERCER NJ-MIDDLESEX NJ-NORTHWESTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
217 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT MERCER...NORTH CENTRAL
BURLINGTON...SOUTHEASTERN BUCKS...SOUTHWESTERN MIDDLESEX AND WEST
CENTRAL MONMOUTH COUNTIES...
AT 215 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR MERCERVILLE-HAMILTON SQUARE AROUND 230 PM...
EDINBURG AROUND 240 PM...ROSSMOOR AROUND 250 PM AND JAMESBURG AROUND
300 PM.
LAT...LON 4028 7426 4006 7476 4021 7493 4040 7465
4038 7461 4038 7460 4041 7459 4045 7452
FORECASTER: HEAVENERSpecial weather statement, Jul 15, 2:43 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT TUE JUL 15 2014
NJZ013-014-151915-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
243 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...
AT 240 PM EDT...A STRONG THUNDERSTORM WAS NEAR RED BANK...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR HIGHLANDS AROUND 250 PM AND SANDY HOOK AROUND
300 PM.
LAT...LON 4026 7408 4038 7423 4046 7412 4043 7405
4042 7401 4044 7400 4048 7403 4048 7401
4047 7399 4045 7399 4045 7396 4032 7396
FORECASTER: HEAVENERSpecial weather statement, Jul 15, 3:00 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT TUE JUL 15 2014
MDZ008-012-015-152000-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
300 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT KENT...NORTH CENTRAL QUEEN
ANNE'S AND SOUTHEASTERN CECIL COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWTOWN...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR NEWTOWN AROUND 310 PM...BETTERTON AROUND 320
PM...KENNEDYVILLE AROUND 330 PM...MILLINGTON AROUND 340 PM...CECILTON
AROUND 350 PM AND WARWICK AROUND 400 PM.
LAT...LON 3917 7627 3918 7628 3927 7623 3930 7619
3932 7619 3938 7611 3939 7605 3944 7600
3946 7602 3948 7600 3958 7579 3927 7576
3911 7625 3917 7628
FORECASTER: HEAVENERSpecial weather statement, Jul 15, 3:23 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT TUE JUL 15 2014
NJZ013-014-020-152030-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
323 PM EDT TUE JUL 15 2014
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND NORTH CENTRAL OCEAN
COUNTIES...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS NEAR JACKSONS MILLS...
MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR FREEWOOD ACRES AROUND 330 PM...HOWELL AROUND
340 PM...TINTON FALLS AROUND 350 PM...WEST LONG BRANCH AROUND 400 PM
AND MONMOUTH BEACH AROUND 410 PM.
LAT...LON 4017 7401 4005 7430 4018 7448 4045 7410
4042 7401 4044 7400 4048 7403 4048 7401
4047 7399 4045 7399 4045 7396 4032 7396
FORECASTER: HEAVENERSpecial weather statement, Jul 15, 3:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT TUE JUL 15 2014
MDZ012-015-019-020-152045-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
347 PM EDT TUE JUL 15 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CAROLINE...QUEEN ANNE'S...SOUTHERN KENT AND TALBOT COUNTIES...
AT 345 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEWTOWN TO STEVENSVILLE TO 7 MILES WEST OF TILGHMAN ISLAND...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR OVERTON AROUND 400 PM...GRASONVILLE AROUND
410 PM...QUEENSTOWN AROUND 420 PM...CENTREVILLE AROUND 430 PM...WYE
MILLS AROUND 440 PM AND CRUMPTON AROUND 450 PM.
LAT...LON 3876 7636 3887 7625 3881 7621 3882 7620
3894 7624 3890 7624 3884 7639 3905 7631
3899 7627 3900 7618 3902 7624 3914 7629
3927 7623 3932 7580 3908 7583 3868 7598
3867 7621 3873 7626 3867 7635 3877 7639
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:00 PM EDT | Special Weather Statement | PHI | Kent | 60 min |
| Jul 15, 3:18 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 42 min |
| Jul 15, 3:42 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 63 min |
| Jul 15, 3:47 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's, Talbot | 58 min |
| Jul 15, 4:19 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 56 min |
| Jul 15, 4:37 PM EDT | Areal Flood Advisory | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 4 hr |
Nearby
Severe Thunderstorm Warnings in Maryland, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.